MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP CR INS STD SZ 3, 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a legal notification that a 70 yo female patient, initial right knee implanted with exactech truliant total knee system on (b)(6) 2021, was seen postoperatively in (b)(6) 2021 with complaints of ongoing pain in her knee, especially during and following physical therapy.At that time, x-rays showed questionable ingrowth in the femoral component.The patient¿s orthopedist directed her to stop the physical therapy to see if the bone might heal and return for new x-rays in a few weeks.In (b)(6) 2022 during another appointment with her surgeon.X-rays showed a failure of ingrowth of the femoral component and the doctor informed her she would need to have revision surgery in connection with both the femoral and tibial components.Revision surgery was performed on (b)(6) 2022, approximately 10 months post the initial implant procedure.The patient now walks with a cane and has been able to resume most of her activities, despite a continuing limp.She no longer needs to attend physical therapy and has been discharged by the therapist.
 
Additional Manufacturer Narrative
No device return anticipated due to this being a legal case.Concomitant medical products: 02-022-47-3009 - truliant tib imp cr ins std sz 3, 9mm, (b)(4), 02-022-55-3030 - truliant por tib tray size 3f/3t, (b)(4), 200-02-32 - three peg patella 32mm, (b)(4), based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to patient underlying conditions.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.

Brand Name
TRULIANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15728316
Report Number1038671-2022-01400
Device Sequence Number19551448
Product Code JWH
UDI-Device Identifier10885862315113
UDI-Public10885862315113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP CR INS STD SZ 3, 9MM
Device Catalogue Number02-022-47-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date10/08/2024
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale